Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 21, 2018, 11:21 AM EDT for 6 counties in Georgia. It was in force for 39 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 21, 2018, 12:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Pierce County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 99 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 11:30 AM EDT | TSTM WND DMG | 3 W Alma, GA | EMERGENCY MANAGEMENT REPORTS 5 TO 6 TREES DOWN ALONG WITH SEVERAL POWER LINES NEAR THE 4TH STREET EXIT OF HIGHWAY 32 WEST. TIME ESTIMATED FROM RADAR DATA. |
| Jul 21, 11:30 AM EDT | TSTM WND DMG | 3 W Alma, GA | EMERGENCY MANAGEMENT REPORTS 5 TO 6 TREES DOWN ALONG WITH SEVERAL POWER LINES NEAR THE 4TH STREET EXIT OF HIGHWAY 32 WEST. TIME ESTIMATED FROM RADAR DATA. |
| Jul 21, 11:30 AM EDT | TSTM WND DMG | 6 E Douglas, GA | REPORT OF A TREE DOWN NEAR GENERAL COFFEE STATE PARK ALONG HIGHWAY 32. |
| Jul 21, 11:30 AM EDT | TSTM WND DMG | 6 E Douglas, GA | REPORT OF A TREE DOWN NEAR GENERAL COFFEE STATE PARK ALONG HIGHWAY 32. |
| Jul 21, 11:30 AM EDT | TSTM WND DMG | Douglas, GA | REPORTS OF SEVERAL TREES DOWN AROUND THE CITY OF DOUGLAS. TIME ESTIMATED FROM RADAR |
| Jul 21, 11:32 AM EDT | TSTM WND GST 38 | 2 Wsw Alma, GA | |
| Jul 21, 11:32 AM EDT | TSTM WND GST 38 | 2 Wsw Alma, GA | |
| Jul 21, 11:35 AM EDT | TSTM WND GST 38 | 2 Ssw Douglas, GA | |
| Jul 21, 11:35 AM EDT | TSTM WND GST 38 | 2 Ssw Douglas, GA | |
| Jul 21, 12:09 PM EDT | TSTM WND DMG | 3 Nne Screven, GA | TREE DOWN ON A POWERLINE NEAR THE INTERSECTION OF GA-38 AND ALBERTA RD. |
| Jul 21, 12:09 PM EDT | TSTM WND DMG | 3 Nne Screven, GA | TREE DOWN ON A POWERLINE NEAR THE INTERSECTION OF GA-38 AND ALBERTA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WWUS82 KJAX 211521
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1121 AM EDT SAT JUL 21 2018
GAZ132>136-149>151-211600-
Pierce GA-Ware GA-Bacon GA-Appling GA-Atkinson GA-Coffee GA-
Jeff Davis GA-Wayne GA-
1121 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...PIERCE...ATKINSON...
NORTHWESTERN WARE...BACON...NORTHWESTERN WAYNE...APPLING AND SOUTH
CENTRAL JEFF DAVIS COUNTIES UNTIL NOON EDT...
At 1120 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Plant Hatch to 7 miles
northeast of Nicholls to near West Green to near Ambrose. Movement
was southeast at 45 mph.
Wind gusts up to 40 mph can be expected along with possible minor
wind damage. A 38 mph wind gust was recently reported in Hazlehurst.
Locations impacted include...
Douglas, Jesup, Baxley, Alma, Blackshear, Pearson, Willacoochee,
Broxton, Patterson and Ambrose.
LAT...LON 3189 8212 3190 8211 3186 8212 3182 8202
3179 8199 3179 8196 3167 8185 3161 8175
3126 8233 3120 8248 3118 8305 3128 8303
3140 8314 3146 8315 3151 8308 3161 8306
3163 8275 3167 8261 3190 8219 3191 8213
TIME...MOT...LOC 1520Z 333DEG 42KT 3187 8220 3162 8259 3158 8272 3155
8303
$$
MCGINNISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:12 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 21, 9:12 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 912 AM EDT Sat Jul 21 2018 ...SQUALL LINE APPROACHING FROM CENTRAL GEORGIA... .UPDATE... Fog and low clouds will continue to clear throughout the late morning hours as heating occurs. Attention will then shift to the approaching squall line moving southward through central Georgia at 40-45 mph. The area of storms is currently associated with a region of sfc-6km wind shear of 40-45 mph. This has allowed the complex to maintain organization despite the lack of surface instability. While surface instability will increase throughout the late morning hours ahead of the storm complex, atmospheric wind shear will gradually decrease to around 20-25 mph. With this in mind, the current expectation is that the storm complex will remain below severe limits as the storms fall behind the outflow boundary due to the weakening wind shear. Based on the current radar imagery, strong storms could still reach the Altamaha River area with gusty winds (25-40 mph) and heavy rain between 11:30 am and noon. Later in the day, new storm development is expected, and the location of the new development will likely be dependent on the outflow boundary associated with the ongoing squall line. The atmosphere this afternoon is forecast to be unstable with 3000-4000 J/kg of CAPE along with modest wind shear of 25-40 mph. Also, although drier (1.6" PWAT) air currently exists in the mid- levels as seen by JAX 12Z sounding, deeper moisture (1.9-2.1" PWAT) will move southeast into the area by early afternoon and evening. Mid- level lapse rates will also slowly steepen throughout the day as the trough brings in cooler temperatures aloft. This environment will support strong to severe storms throughout the afternoon and evening hours. The environment is a little different from the normal summer time thunderstorms. Anyone with outdoor plans should be prepared for quick changes in the weather if a strong to severe storm were to occur. && .AVIATION... Fog and stratus are gradually clearing/lifting during the morning hours. This will continue into the early afternoon with a cumulus deck developing around around 3,000 feet. Showers and thunderstorms are once again possible today, but not like the last few days. A squall line is currently moving through central Georgia and will eventually move into an area void of local TAF sites. Additional thunderstorms development is expected this afternoon with strong to severe storms possible, although coverage is not expected to be widespread. This is observed in the 12Z TAF package, but trends will be monitored closely for potential changes for the 18Z package. && .MARINE... Southwest winds decrease some today as the surface low across the Carolinas lifts northeast ..but increase again to cautionary levels Sunday into early next week as another surface low develops across the Carolinas and drops south which will tighten the gradient. Fast moving showers and storms will be moving offshore with bulk of activity in the afternoon and evening. Some storms may be strong or severe. Rip Currents: Low risk of rip currents for area beaches due to off shore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 75 92 73 / 40 40 40 30 SSI 90 78 93 77 / 30 40 50 40 JAX 92 75 94 74 / 30 30 50 40 SGJ 92 77 94 75 / 20 20 40 40 GNV 92 76 92 75 / 30 30 40 40 OCF 90 76 91 75 / 40 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && McGinnis/Sandrik/
In the hours before
Special weather statement, Jul 21, 5:36 AM EDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Jacksonville FL 536 AM EDT Sat Jul 21 2018 FLZ020>024-GAZ132>136-149>154-162>166-211215- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Coffee-Jeff Davis- Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn- Coastal Glynn-Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 536 AM EDT Sat Jul 21 2018 ...PATCHY DENSE FOG EARLY THIS MORNING... Patchy dense fog has developed over the area. Local visibilities of a quarter of a mile or less are expected through 8 AM. Locations occasionally reporting dense fog include Alma, Douglas, Waycross, Live Oak, and Lake City. The nature of the fog is such that visibilities will vary greatly over short distances. Motorists should be alert for rapidly changing conditions through sunrise.
Special weather statement, Jul 21, 10:40 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1040 AM EDT SAT JUL 21 2018
GAZ132>135-211530-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
1040 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...NORTHWESTERN
BACON...NORTHWESTERN APPLING AND JEFF DAVIS COUNTIES UNTIL 1130 AM
EDT...
At 1038 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumber City to 8 miles south of Rhine.
Movement was southeast at 40 mph.
Wind gusts up to 40 mph with minor damage possible.
Locations impacted include...
Douglas, Baxley, Hazlehurst, Broxton, Ambrose, Graham, Pridgen, West
Green, Snipesville and Denton.
LAT...LON 3170 8223 3145 8292 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8292
3179 8290 3178 8287 3182 8284 3184 8278
3185 8279 3186 8276 3191 8268 3192 8268
3193 8259 3196 8256 3196 8253
TIME...MOT...LOC 1438Z 303DEG 49KT 3200 8265 3187 8315
MCGINNISLocal storm report, Jul 21, 11:15 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1115 AM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND GST 3 WNW HAZLEHURST 31.88N 82.64W
07/21/2018 M37.00 MPH Jeff Davis GA AWOS
&&
SANDRIKSpecial weather statement, Jul 21, 11:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1121 AM EDT SAT JUL 21 2018
GAZ132>136-149>151-211600-
Pierce GA-Ware GA-Bacon GA-Appling GA-Atkinson GA-Coffee GA-
Jeff Davis GA-Wayne GA-
1121 AM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...PIERCE...ATKINSON...
NORTHWESTERN WARE...BACON...NORTHWESTERN WAYNE...APPLING AND SOUTH
CENTRAL JEFF DAVIS COUNTIES UNTIL NOON EDT...
At 1120 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Plant Hatch to 7 miles
northeast of Nicholls to near West Green to near Ambrose. Movement
was southeast at 45 mph.
Wind gusts up to 40 mph can be expected along with possible minor
wind damage. A 38 mph wind gust was recently reported in Hazlehurst.
Locations impacted include...
Douglas, Jesup, Baxley, Alma, Blackshear, Pearson, Willacoochee,
Broxton, Patterson and Ambrose.
LAT...LON 3189 8212 3190 8211 3186 8212 3182 8202
3179 8199 3179 8196 3167 8185 3161 8175
3126 8233 3120 8248 3118 8305 3128 8303
3140 8314 3146 8315 3151 8308 3161 8306
3163 8275 3167 8261 3190 8219 3191 8213
TIME...MOT...LOC 1520Z 333DEG 42KT 3187 8220 3162 8259 3158 8272 3155
8303
MCGINNISThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:43 PM EDT | Special Marine Warning | JAX | 47 min | |
| Jul 21, 1:02 PM EDT | Special Weather Statement | JAX | Nassau | 28 min |
| Jul 21, 1:26 PM EDT | Special Weather Statement | JAX | Baker | 34 min |
| Jul 21, 1:32 PM EDT | Special Weather Statement | JAX | Hamilton | 43 min |
| Jul 21, 1:44 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 46 min |
| Jul 21, 1:57 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jul 21, 2:00 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 45 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | JAX | Bradford, Columbia, Gilchrist, Union | 52 min |
| Jul 21, 2:21 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 39 min |
| Jul 21, 2:27 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 48 min |
| Jul 21, 2:30 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jul 21, 2:38 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee, Union | 52 min |
| Jul 21, 2:59 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Jul 21, 3:04 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam, Saint Johns | 56 min |
| Jul 21, 3:29 PM EDT | Special Weather Statement | JAX | Gilchrist, Marion | 46 min |
| Jul 21, 3:47 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 13 min |
| Jul 21, 4:01 PM EDT | Special Marine Warning | JAX | 29 min | |
| Jul 21, 4:03 PM EDT | Special Weather Statement | JAX | Flagler, Marion | 42 min |
| Jul 21, 4:13 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Jul 21, 4:48 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Jul 21, 4:56 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 21, 10:40 AM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 50 min |
| Jul 21, 12:01 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Pierce, Ware | 44 min |
| Jul 21, 12:09 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| Jul 21, 12:39 PM EDT | Special Weather Statement | JAX | Glynn | 36 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.